Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 254, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2015, 5:36 AM MDT for Hooker County, Logan County, Thomas County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 5:36 AM MDT (11:36 UTC)
- Expired
- Aug 6, 2015, 6:15 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hooker County, NE, Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 15 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:05 AM MDT | HAIL 1 | 6 W Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS53 KLBF 061136
SVRLBF
NEC091-113-171-061215-
/O.NEW.KLBF.SV.W.0254.150806T1136Z-150806T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 AM CDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
CENTRAL THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 715 AM CDT/615 AM MDT/
* AT 636 AM CDT /536 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SENECA...OR 8 MILES EAST OF MULLEN...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MULLEN...KELSO...HIGHWAY 83 CROSSING THE DISMAL RIVER...NORWAY...
SENECA AND THEDFORD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 183 AND 210.
HIGHWAY 97 BETWEEN MILE MARKERS 61 AND 70.
HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
4174 10073 4200 10112 4209 10105 4209 10087
TIME...MOT...LOC 1136Z 310DEG 31KT 4207 10088
HAIL...1.00IN
WIND...60MPH
$$
POWER1 follow-up statement
635
WWUS53 KLBF 061157
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 AM CDT THU AUG 6 2015
NEC091-061206-
/O.CAN.KLBF.SV.W.0254.000000T0000Z-150806T1215Z/
HOOKER NE-
657 AM CDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOOKER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
4174 10073 4181 10084 4203 10084 4206 10080
TIME...MOT...LOC 1156Z 310DEG 31KT 4195 10069
$$
NEC113-171-061215-
/O.CON.KLBF.SV.W.0254.000000T0000Z-150806T1215Z/
THOMAS NE-LOGAN NE-
657 AM CDT THU AUG 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR THOMAS AND NORTHWESTERN LOGAN COUNTIES...
AT 656 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THEDFORD...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 2 BETWEEN MILE MARKERS 196 AND 209.
HIGHWAY 83 BETWEEN MILE MARKERS 126 AND 147.
LOCATIONS IMPACTED INCLUDE...
NORWAY...HIGHWAY 83 CROSSING THE DISMAL RIVER AND THEDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 10027 4162 10056 4173 10072 4174 10072
4174 10073 4181 10084 4203 10084 4206 10080
TIME...MOT...LOC 1156Z 310DEG 31KT 4195 10069
HAIL...1.00IN
WIND...60MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:57 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 2:57 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT THU AUG 6 2015 .SYNOPSIS... ISSUED AT 333 AM CDT THU AUG 6 2015 CLOSED LOW OVER THE CANADIAN MARITIMES WITH A BROAD TROUGH INTO THE NORTHEAST CONUS. CLOSED LOW MOVING INTO THE WESTERN PRAIRIES OF CANADA WITH A STRONG WAVE MOVING UNDERNEATH INTO THE NORTHERN PLAINS...THUNDERSTORMS ASSOCIATED WITH THIS WAVE EXTEND FROM EASTERN MONTANA INTO NORTH CENTRAL NEBRASKA. CLOSED LOW OFF THE CALIFORNIA COAST AND RIDGE OVER THE DESERT SOUTHWEST. UPPER WAVE MOVING THROUGH THE SOUTHEAST CONUS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT THU AUG 6 2015 MODELS IN FAIR AGREEMENT IN THE NEAR TERM WITH SOME TIMING ISSUES WILL USE A BLEND FOR THE FORECAST. SYSTEM THIS MORNING OVER THE NORTHERN PLAINS. SOUTHERN EDGE IS MOVING OUT AT 42KTS. THIS WILL HAVE THE BACK EDGE OF THE SYSTEM CLEAR OF THE FORECAST AREA AROUND 12Z. CONVECTION BEING AIDED BY THE NOSE OF THE LOW LEVEL JET AROUND 40 TO 45KTS. FAIRLY HIGH BASED STRUCTURE ON STORMS AND HAVE BEEN PUTTING OUT 40 TO 45 MPH WINDS AS THEY MOVE EAST. WAVE OVER MONTANA WILL MOVE EAST INTO THE DAKOTAS THROUGH THE MORNING WITH A 700MB CLOSED LOW ASSOCIATED WITH IT. THE FORECAST AREA WILL REMAIN IN THE 700MB TROUGH THROUGH THE DAY TODAY. 30 TO 40KT 850MB LOW LEVEL JET WILL BE OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON. BEST LIFT OVER ONEILL FROM 21Z-00Z. MU CAPE AROUND 2500 JOULES/KG AND TDS IN THE MID 60S. CLOUD COVER MAY INHIBIT HEATING. HIGHS IN THE LOW 90S OVER SOUTHWEST NEBRASKA AND 80S OVER THE REMAINDER OF THE FORECAST AREA TODAY WITH A 90 FOR KVTN. SYSTEM WILL MOVE TO THE EAST AFTER 3Z AND HAVE CLEARED IT OUT WITH TEMPERATURES FALLING INTO THE 50S AND 60S. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 333 AM CDT THU AUG 6 2015 THE NEXT IN A THE SERIES OF PERTURBATIONS ALOFT WILL CROSS THE REGION FRIDAY NIGHT. THE NAM/GFS/ECMWF ALL CONTINUE TO HAVE A GOOD HANDLE ON THIS DISTURBANCE...AND LIKELY POPS WILL BE CONTINUED FOR THE SOUTHERN TWO THIRDS OF THE FORECAST AREA FRIDAY NIGHT. STORMS WILL DEVELOP ACROSS WESTERN NEBRASKA TOWARD EVENING ALONG A SHARPENING SURFACE TROUGH. DURING THE EARLY EVENING A FORWARD PROPAGATING MCS MAY ORGANIZE ACROSS WESTERN NEBRASKA AND MOVE EAST INTO CENTRAL NEBRASKA BY MID TO LATE LATE EVENING. AN INCREASED WIND DAMAGE THREAT WOULD OCCUR IF THIS MATERIALIZES IN ADDITION TO SOME LARGE HAIL POTENTIAL. ALSO ENSEMBLE MEAN QPF HAS AMOUNTS APPROACHING 1.5 INCHES...SO HEAVY RAIN A CONCERN. HOWEVER IF THE SYSTEM BECOMES FORWARD PROPAGATING...THIS MAY LIMIT THE HEAVY RAIN THREAT SOMEWHAT DUE TO THE QUICK PASSAGE OF THE CONVECTIVE SYSTEM. WILL CONTINUE TO MONITOR. SATURDAY INTO THE MIDDLE OF NEXT WEEK...THE OVERALL UPPER PATTERN WILL REMAIN LARGELY UNCHANGED. HOWEVER...OPERATIONAL MODELS AND THE ENSEMBLE MEAN H500MB PATTERN ARE STARTING TO SUGGEST THAT THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO EXPAND AND BUILD NORTH AND WEST INTO THE CENTRAL HIGH PLAINS AND INTERMOUNTAIN WEST. THIS WOULD SHIFT THE BETTER CHANCES FOR TSTMS NORTH OF THE AREA WITH INCREASING HEAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1137 PM CDT WED AUG 5 2015 LOOKS LIKE A MIX OF FOG AND STRATUS WILL DEVELOP FOR SEVERAL HOURS TONIGHT...GIVEN THE NAM SKILL LATELY. MVFR/IFR/LOCAL LIFR IS EXPECTED...GENERALLY ALONG AND EAST OF HIGHWAY 83 SOUTH OF HIGHWAY 20. STORMS UNDERWAY ACROSS NRN NEB THIS EVENING MOVE SLOWLY EAST OVERNIGHT...WEAKEN IN THE MORNING...AND THEN REFIRE...19Z- 21Z...NEAR OR EAST OF HIGHWAY 281. VFR IS EXPECTED ALL AREAS BY 00Z THURSDAY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Aug 6, 4:31 AM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 AM CDT THU AUG 6 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-071045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 531 AM CDT THU AUG 6 2015 /431 AM MDT THU AUG 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THE NEBRASKA SANDHILLS EARLY THIS MORNING. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING OVER NORTH CENTRAL NEBRASKA EAS OF A LINE FROM SPRINGVIEW TO BURWELL. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN NEBRASKA FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. DAILY CHANCES FOR THUNDERSTORMS CONTINUE THROUGH MONDAY AS AN ACTIVE PATTERN REMAINS IN PLACE. THE THREAT FOR SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 6, 2:02 AM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT THU AUG 6 2015
NEZ005-094-060900-
WESTERN CHERRY NE-EASTERN CHERRY NE-
302 AM CDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
400 AM CDT/300 AM MDT/...
AT 301 AM CDT /201 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER CODY...OR 28 MILES SOUTHEAST OF MARTIN...MOVING
EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CODY...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...SCHLAGEL CREEK
STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
RIVER...KILGORE...CODY LAKE...CROOKSTON...ELI...NENZEL...ANDERSON
BRIDGE STATE WILDLIFE MANAGEMENT AREA AND VALENTINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 148 AND 207.
HIGHWAY 97 BETWEEN MILE MARKERS 121 AND 141.
HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.
LAT...LON 4273 10042 4266 10138 4298 10149 4300 10144
4300 10051
TIME...MOT...LOC 0801Z 253DEG 48KT 4294 10127
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:04 PM MDT | Areal Flood Advisory | LBF | Frontier | 12 hr |
| Aug 6, 2:02 AM MDT | Special Weather Statement | LBF | Cherry | 58 min |
| Aug 6, 5:13 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 47 min |
| Aug 6, 6:14 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 46 min |
| Aug 6, 7:16 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 6, 7:59 AM MDT | Special Weather Statement | LBF | Custer, Logan | 46 min |
| Aug 6, 2:36 PM MDT | Flash Flood Watch | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 37 hr |
| Aug 6, 3:29 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 6, 4:13 PM MDT | Special Weather Statement | LBF | Boyd | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.